Advertisement

Can propranolol cause heart problems?

There have been some reports of people's chest pain worsening or having heart attacks when propranolol was suddenly discontinued. Therefore, when discontinuation of propranolol is planned, gradually reduce the dosage over at least a few weeks. This should be done under your doctor's instructions.

Call your doctor or 911 right away if you notice any of the following symptoms:

  • chest pain
  • swelling of face, fingers and legs
  • wheezing
  • abnormal heartbeat
  • shortness of breath
  • weight gain

Do not overlook these symptoms. You need to get help immediately.

Continue Learning about Mood Stablizing Agents

Does carbamazepine have any side effects?
Donna Hill Howes, RNDonna Hill Howes, RN
Side effects may include dizziness, drowsiness, depressed mood, anxiety, weakness, headaches, lazy e...
More Answers
How can prescription mood-altering drugs affect my health?
Boston Women's Health Book CollectiveBoston Women's Health Book Collective
Prescription mood-altering drugs, such as anti-anxiety agents, antidepressants, and sedatives, have ...
More Answers
Fruits and Vegetables are Good-Mood Food
Fruits and Vegetables are Good-Mood Food
Eat Cereal for Breakfast, Be Happy All Day
Eat Cereal for Breakfast, Be Happy All Day

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.